Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 9, 2025, 5:20 AM EDT for Chatham County, Georgia. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2025, 5:20 AM EDT (09:20 UTC)
- Expired
- Aug 9, 2025, 7:15 AM EDT
- In force
- 115 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383
WGUS52 KCHS 090920
FFWCHS
GAC051-091115-
/O.NEW.KCHS.FF.W.0010.250809T0920Z-250809T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
520 AM EDT Sat Aug 9 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Chatham County in southeastern Georgia...
* Until 715 AM EDT.
* At 520 AM EDT, Doppler radar indicated a band heavy rain extending
from Downtown Savannah to the Savannah River Entrance and
extending offshore. This band will continue to push west across
portions of the Savannah Metro Area. Up to a inch of rain has
already fallen in some areas this morning. An additional 1 to 2
inches of rain could fall through 7 AM, resulting in areas of
urban flooding and flash flooding. Flooded roadways are likely
which may result in closures.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pooler, Tybee Island, Midtown Savannah, Downtown Savannah,
Hutchinson Island, Hunter Army Airfield, Wilmington Island,
Windsor Forest, Fort Pulaski National Monument and Garden City.
This includes the following highways...
I-16 between mile markers 159 and 168.
I-516 between mile markers 3 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3211 8111 3209 8106 3208 8104 3210 8100
3208 8098 3207 8096 3204 8092 3203 8089
3204 8089 3203 8085 3193 8100 3205 8126
3214 8114 3214 8112
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.25 INCHES IN 1 HOUR
$$
ST3 follow-up statements
824
WGUS72 KCHS 090957
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
557 AM EDT Sat Aug 9 2025
GAC051-091115-
/O.CON.KCHS.FF.W.0010.000000T0000Z-250809T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham GA-
557 AM EDT Sat Aug 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT THIS
MORNING FOR CHATHAM COUNTY...
At 557 AM EDT, Doppler radar indicated another band of heavy rain
moving onshore and pushing across Wilmington Island. This band will
continue to push west across portions of the Savannah Metro Area. Up
1 to 2 inches of rain have already fallen in some areas this
morning. An additional 1 to 2 inches of rain could fall through 715
AM, resulting in areas of urban flooding and flash flooding. Flooded
roadways are likely which may result in closures.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pooler, Tybee Island, Midtown Savannah, Downtown Savannah,
Hutchinson Island, Hunter Army Airfield, Wilmington Island,
Windsor Forest, Fort Pulaski National Monument and Garden City.
This includes the following highways...
I-16 between mile markers 159 and 168.
I-516 between mile markers 3 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3211 8111 3209 8106 3208 8104 3210 8100
3208 8098 3207 8096 3204 8092 3203 8089
3204 8089 3203 8085 3193 8100 3205 8126
3214 8114 3214 8112
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.25 INCHES IN 1 HOUR
$$
ST911
WGUS72 KCHS 091028
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
628 AM EDT Sat Aug 9 2025
GAC051-091115-
/O.CON.KCHS.FF.W.0010.000000T0000Z-250809T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham GA-
628 AM EDT Sat Aug 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT THIS
MORNING FOR CHATHAM COUNTY...
At 628 AM EDT, Doppler radar indicated light to moderate rains
falling over much of central and eastern Chatham County. As much as
2 inches of rain have fallen in some areas this morning. Rains will
continue to slowly weaken through 715 AM. No additional flash
flooding is expected, but some areas are likely still flooded,
including some roadways around Wilmington Island west to near the
Harry Truman Parkway.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Tybee Island, Wilmington Island, Midtown Savannah, Hutchinson
Island, Downtown Savannah, Hunter Army Airfield, Windsor Forest,
Fort Pulaski National Monument, Thunderbolt and Whitemarsh Island.
This includes I-16 between mile markers 166 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3208 8104 3210 8100 3208 8098 3207 8096
3204 8092 3203 8090 3203 8089 3204 8089
3203 8085 3193 8100 3201 8117 3210 8109
FLASH FLOOD...RADAR INDICATED
$$
ST357
WGUS72 KCHS 091109
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
709 AM EDT Sat Aug 9 2025
GAC051-091119-
/O.EXP.KCHS.FF.W.0010.000000T0000Z-250809T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham GA-
709 AM EDT Sat Aug 9 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 715 AM EDT THIS MORNING FOR
CHATHAM COUNTY...
The heavy rain has ended. Please continue to heed remaining road
closures.
&&
LAT...LON 3208 8104 3210 8100 3208 8098 3207 8096
3204 8092 3203 8090 3203 8089 3204 8089
3203 8085 3193 8100 3201 8117 3210 8109
$$
STWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 1:36 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 9, 1:36 AM EDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Charleston SC 136 AM EDT Sat Aug 9 2025 .SYNOPSIS... A front will linger south of the area this weekend, while high pressure remains centered well to the north. && .NEAR TERM /THROUGH TONIGHT/... The region will remained embedded in a broad mid-level weakness that is in place across the Southeast States. Spokes of vorticity propagating around the periphery of the subtropical upper-level anticyclone centered well offshore near Bermuda will traverse the region through the day bringing waves of forcing. These impulses will interact with modest low-level convergence induced between a coastal trough offshore and the persistent inland wedge within a plume of PWATs well in excess of 2" to produce numerous to widespread showers/tstms. Modified soundings suggest only weak instability will be present, but enough to support as least scattered tstm activity. Convection will first develop over the Atlantic and along the coast this morning, then spread slowly inland through the day as coastal convergence weakens and refocuses inland as somewhat ill- defined sea breeze circulation works inland. Pops 60-90% were highlighted through the afternoon hours, highest at the coast. Extensive cloud cover along with ongoing shower/tstm activity should limit highs to the lower-mid 80s, coolest over the coastal corridor. Modified soundings only show weak mixed-layer instability developing through the day, but do also depict long/skinny CAPE profiles--a classic indicator for heavy rainfall where warm cloud processes help to augment precipitation rates. Mean storm motions are forecast to drop to less than 5 kt by daybreak as a 925-700 hPa wind minimum sets up along the coast. This will likely help setup corridors of locally heavy rainfall at the coast, first along the lower South Carolina coast then down along the Georgia coast a bit later where low-level coastal convergence will be maximized. With high tide expected to occur just after daybreak, there will be a locally enhanced risk for flooding across mainly the South Carolina coast this morning, highest along the Charleston County coast (including Downtown Charleston) where the 09/00z 3-hr HREF neighborhood probabilities for >3" are running 50-70%. The risk may eventually expand into the Savannah Metro Area and the Georgia coast later today. Given much of this area has been extremely wet over the past few weeks, isolated instances of flash flooding could occur, especially in the more urban areas such as Charleston, Beaufort, Savannah and Hinesville with mainly minor flooding of low- lying and poor drainage areas elsewhere. Areal Flood Advisories and possibly a Base Flash Flood Warning or two may be needed later today. The introduction of a slight risk for excessive rainfall has been coordinated with the Weather Prediction Center (WPC) for the Day-1 Excessive Rainfall Outlook. The better rain chances will gradually refocus over the Atlantic and along the coastal counties overnight where the coastal trough will persist. Pops will range 50-60% inland with 70-80% at the coast. Lows will range from the lower 70s inland to the mid 70s at the coast and beaches. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... A wedge of high pressure at the surface will prevail on Sunday with broad high pressure aloft. This wedge will break down on Monday and by Tuesday the center of surface high pressure will likely be located over the Carolinas. Aloft, ridging will begin to build into the region from the west on Tuesday. To the south a stalled surface front will remain across northern Florida. This stalled front will allow for the moist airmass to remain in place over the forecast area, with PWATs forecast to remain near 2" Sunday and into early next week. Numerous to widespread showers and thunderstorms are forecast each afternoon, mainly associated with the afternoon sea breeze. While instability values will be supportive of thunderstorm formation (CAPE values around 1500 J/kg) the severe threat remains very low. Locally heavy rainfall remains the main hazard, with weak storm motions (5 to 10 knots). Temperatures will remain a few degrees below normal, with highs reaching into the mid 80s Sunday and Monday, warming slightly Tuesday into the upper 80s. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... Mid-week ridging aloft will begin to build into the region from the west, with heights increasing through the remainder of the work week. As this ridge strengthens temperatures will increase, reaching the low to mid 90s by Thursday. This pattern should yield a typical summer-time pattern with afternoon thunderstorms and hot and humid conditions making a return. Heat index values will return to triple digits Wednesday and Thursday, with 100-105F in the forecast. && .AVIATION /04Z SATURDAY THROUGH WEDNESDAY/... 09/06Z TAF Discussion: KCHS/KJZI: Cigs are expected to drop to MVFR over the few hours with a period of IFR cigs possible prior to the development of shower/tstm activity just offshore. This activity will spread into both terminal right around daybreak and bring lower vsbys and cigs in TSRA. TEMPO vsbys were limited to 2SM at KCHS and 1 1/2 at KJZI. The greatest coverage of showers/tstms should focus west of the terminals by late morning/early afternoon. KSAV: MVFR cigs will develop across the terminal this morning. A brief period of IFR cigs could develop prior to daybreak, but confidence is not high enough to include a mention at this time. Clusters of showers and possibly a tstm will impact the terminal by mid-morning. TEMPO for 4SM -SHRA was included 15-18z for now. VFR should return by early afternoon as the main focus for convection shifts inland of the terminal. Extended Aviation Outlook: Brief flight restrictions will be possible through the weekend and into early next week with afternoon showers/thunderstorms. && .MARINE... Through Tonight: There are no concerns through tonight. East/northeast winds will remain somewhat enhanced through the period as the waters remain pinned between the inland wedge and a coastal trough just offshore. Winds will average 15-20 kt with seas 2-4 ft. Sunday through Thursday: A ridge will remain centered over the central Carolinas at the surface, while to the east a broad trough will remain over the Gulf Stream. This pattern will yield E/SE winds around 10 to 15 knots. Seas should average 2 to 3 ft through the period. Rip Currents: The rip current risk was raised to moderate for the Georgia beaches today due to breezy conditions and a 2 ft swell with a period of 8 seconds. Nearly 50 rip currents were reported at Tybee Island yesterday per lifeguard reports. A high-end low risk continues for the South Carolina beaches. && .TIDES/COASTAL FLOODING... Upcoming full moon (8/9) and lunar perigee (8/14), will contribute to increasing astronomical tide values in the coming days. In the Charleston Harbor, the astronomical evening high tide will be at or just over 6 ft MLLW with each evening high tide cycle through Monday. The observed high tide is expected to peak right around 7 ft MLLW both Saturday and Sunday evening. Coastal Flood Advisories could be needed for Charleston and coastal Colleton counties. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Aug 9, 1:32 AM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 132 AM EDT Sat Aug 9 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-100545- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 132 AM EDT Sat Aug 9 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood - Extreme Heat - Rip Current && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:40 AM EDT | Areal Flood Advisory | CHS | Chatham | 40 min |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.